MAUDE Adverse Event Report: VISIONSENSE LTD. VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER); CONFOCAL OPTICAL IMAGING

VISIONSENSE LTD. VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER); CONFOCAL OPTICAL IMAGING
Model Number 161-0001
Medical Device Problem Codes Thermal Decomposition of Device (1071); Device Damaged Prior to Receipt by User (1570); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
Prior to demonstration of the system, the unit was found to have been mishandled and stored in the incorrect packaging.The device wires were kinked and visibly damaged, and would not work when combining the xenon and laser light.Medtronic's subsequent analysis of the device's condition found that the fiber optic cable was burned.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all received information.The devices condition was confirmed.The inspection of the device found that the fiber optic cable was bent and burned.The most likely root cause was identified to be a damaged fiber cable caused by improper handling.Improvements have been initiated to mitigate this condition.To ensure product oversight, this complaint report is incorporated into medtronic¿s complaint monitoring and tracking system.The manufacturing records for each device are thoroughly reviewed to ensure the product meets its quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER)
Common Device Name
CONFOCAL OPTICAL IMAGING
Manufacturer (Section D)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS 
Manufacturer (Section G)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15271969
Report Number9616637-2022-00003
Device Sequence Number6475747
Product Code OWN
UDI-Device Identifier18130400103625
UDI-Public18130400103625
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number161-0001
Device Catalogue Number161-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date08/22/2022
Date Device Manufactured01/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown